Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 10, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Dec 21, 2005, 9:50 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 22, 2005, 5:00 AM PST. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 21, 2005, 9:50 PM PST (05:50 UTC)
- In effect from
- Dec 22, 2005, 5:00 AM PST
- Expired
- Dec 22, 2005, 12:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 22, 5:20 AM PST | HEAVY RAIN 3.85 | 4 Ne Gold Beach, OR | 24 HOUR RAINFALL ENDING AT 5 AM. |
| Dec 22, 6:24 AM PST | HEAVY RAIN 3.7 | N Gold Beach, OR | 24 HOUR RAINFALL ENDING A 6AM. |
| Dec 22, 7:29 AM PST | HEAVY RAIN 1.15 | 3 E Sixes, OR | 24 H0UR RAINFALL ENDING AT 7 AM ON THE 21ST. |
| Dec 22, 7:29 AM PST | HEAVY RAIN 2.95 | 3 E Sixes, OR | 24 HOUR RAINFALL ENDING AT 7AM ON THE 22ND. |
| Dec 22, 8:13 AM PST | HEAVY RAIN 1.14 | 6 Ese Coos Bay, OR | 8AM TO 8AM. |
| Dec 22, 9:34 AM PST | HEAVY RAIN 4.06 | 6 Ese Nesika Beach, OR | 9AM TO 9AM. OVER 9.50 INCHES OF RAIN IN THE PAST 4 DAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 220610 RRA NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 950 PM PST WED DEC 21 2005 ORZ021-022-221230- /O.UPG.KMFR.HW.A.0005.051222T1400Z-051223T0200Z/ /O.NEW.KMFR.HW.W.0010.051222T1300Z-051222T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 950 PM PST WED DEC 21 2005 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 12 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM PST TO 12 PM PST THURSDAY. A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG WINDS TO THE COAST AGAIN ON THURSDAY. SOUTH WINDS ARE EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH EARLY THURSDAY AROUND 5 AM PST. WINDS WILL CONTINUE THROUGH NOON BEFORE SUBSIDING TO 30 TO 40 MPH IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FB
3 follow-up statements
000 WWUS76 KMFR 221203 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 403 AM PST THU DEC 22 2005 ORZ021-022-222000- /O.CON.KMFR.HW.W.0010.051222T1300Z-051222T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 403 AM PST THU DEC 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A COLD FRONT IS BRINGING STRONG WINDS TO THE COAST AGAIN TODAY. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH EARLY THIS MORNING. WINDS WILL CONTINUE THROUGH NOON BEFORE SUBSIDING TO 30 TO 40 MPH IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KMFR 221808 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1008 AM PST THU DEC 22 2005 ORZ021-022-222000- /O.CON.KMFR.HW.W.0010.000000T0000Z-051222T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1008 AM PST THU DEC 22 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A COLD FRONT IS BRINGING STRONG WINDS TO THE COAST AGAIN TODAY. SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 65 MPH ARE NOW OCCURRING. WINDS WILL CONTINUE THROUGH NOON BEFORE SUBSIDING TO 30 TO 40 MPH IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STOCKTON
000 WWUS76 KMFR 221950 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1150 AM PST THU DEC 22 2005 ORZ021-022-222100- /O.EXP.KMFR.HW.W.0010.000000T0000Z-051222T2000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1150 AM PST THU DEC 22 2005 ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY. $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Dec 21, 9:00 PM PST, 50 minutes earlier.
Area forecast discussion, Dec 21, 9:00 PM PST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 PM PST WED DEC 21 2005
.DISCUSSION...
WSR-88D RADAR SHOWS RAIN SHOWERS CONTINUING ACROSS THE FORECAST
AREA. SPOTTERS IN CURRY COUNTY REPORTING COPIOUS AMOUNT OF RAINFALL.
SATELLITE PICTURE SHOWS GOOD MOISTURE FETCH INTO SOUTHERN OREGON
COAST OVERNIGHT. MAIN ATTENTION SHIFTS TO THURSDAY AS ANOTHER STRONG
FRONT MOVES THROUGH THE COASTAL WATERS. THIS FRONT WILL AGAIN
PRODUCE VERY STRONG WINDS AND WILL UPGRADE THE HIGH WIND WATCH TO
HIGH WIND WARNING WITH GALE WARNING IN THE COASTAL WATERS. WITH
RECENT RAINFALL RIVERS HAVE RISEN SOME AND WILL CONTINUE WITH THE
RIVER STATEMENT FOR THE ILLINOIS AND THE APPLEGATE RIVERS.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS AND RAIN.
HIGHER TERRAIN WILL BE OBSCURED BY WEATHER. WINDY AT THE COAST AND
IN THE SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING......ORZ021/022 THURSDAY 6 AM TO 6 PM..
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 21, 5:34 AM PST, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 534 AM PST WED DEC 21 2005 PZZ350-353-356-370-373-376-221430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 534 AM PST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS SEE THE COASTAL WATERS FORECAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ021-022-221430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 534 AM PST WED DEC 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING UNTIL 6 PM THIS EVENING. FOR DETAILS SEE HIGH WIND WARNING. HIGH SURF ADVISORY IS IN EFFECT UNTIL UNTIL 10 PM THIS EVENING. FOR DEATAILS SEE HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORR
In the hours before
Local storm report, Dec 21, 3:50 PM PST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
350 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN 6 WSW GRANTS PASS 42.41N 123.43W
12/21/2005 1.17 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL RAINFALL FROM MIDNIGHT TO 330 PM PST.
&&
JACOBSLocal storm report, Dec 21, 3:51 PM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
351 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HEAVY RAIN 5 E SELMA 42.27N 123.52W
12/21/2005 1.61 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 3 PM PST.
&&
JACOBSLocal storm report, Dec 21, 5:13 PM PST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
513 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 4 WSW COOS BAY 43.34N 124.31W
12/21/2005 3.00 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 5 PM PST.
&&
JACOBSLocal storm report, Dec 21, 5:15 PM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
515 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM AVALANCHE 5 E PORT ORFORD 42.75N 124.40W
12/21/2005 CURRY OR TRAINED SPOTTER
TOTAL RAINFALL OF 1.62 INCHES FROM 8 AM TO 4 PM PST.
&&
JACOBSLocal storm report, Dec 21, 5:17 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
517 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 1 N COOS BAY 43.37N 124.22W
12/21/2005 1.40 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 4 PM PST.
&&
JACOBSLocal storm report, Dec 21, 5:51 PM PST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
551 PM PST WED DEC 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HEAVY RAIN N LANGLOIS 42.93N 124.45W
12/21/2005 1.40 INCH CURRY OR TRAINED SPOTTER
12 HOUR RAINFALL TOTAL ENDING AT 6 PM PST.
&&
JACOBSNearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.